Hot Flushes? Any ideas?

Well, its that time of life. No period for nine months, after coming off minipill in Nov 2012 with a period in Jan this year.

Obviously because hot fushes are symptoms of more than menopause I have been back and forwards to GP, but they aren't doing anything till next Jan, when it will be official that I am finally in the Menopause.

After a few years of symptoms such as swollen feet, dry skin, rashes etc (which I assumed and was told by the GP that it was the fibro), I am now having the most ridiculous hot flashes, around one each hour, and whilst I am at work, they fair take my breath away! After a month of this and the night sweats, I am knakrd now, and am wondering if anyone has any tips to cope or stop these, please?

I have suspicions that I have liver trouble (AMA negative PBC), so I am not in favour of HRT or Soya (Phytoestrogens) on top of the Antidepressants and painkillers I am taking -also I have been told I have to wait till next Jan before they can confirm its the Menopause.

I do worry, however - as is in my nature - about whether it is the menopause or something more like Polycystic ovaries or Endometrial cancer that has stopped my periods, and my latest Thyroid test in April was in the normal range.

Any tips will be looked into, though XG

8 Replies

  • Hi Glenys - If you're feeling anxious go to the Dr & spell out your fears as they are very real. I'm only guessing but there must be a blood test for hormone levels or similar that they can carry out. You can't keep repeating the cycle you've been living for the last month 'till January. There are lots of natural remedies & medical ones to help you with the menopause X wish you well.

  • Hi WAM1

    Thanks for your reply. 2 gps have now told me that they can't do a hormone test until Jan, and to "sweat it out" till then :-(. I did one of those off the shelf tests originally, which came up negative, that i wasn't going through it yet. that's what got me worried in the first place.

  • Hi Glenys, I have the same problem, I haven't had a period since April and before that it was July 2012, I did have a test done and was told it was not the menopause, I get terrible sweats day and night have to go on the balcony and have a fan in my room also. so maybe its the fibro that are the cause of our period mishaps.

  • Hi there,funny enough I have been having hot flushes my self only recently and wake up covered in sweat.Iam only 39 though and I have a coil and haven't had any periods with this so i wouldn't know if my periods had stopped.I have read that fibro can affect your periods x

  • Hi there I had an hysterectomy when I was 31, due to endometreosis and fibroids. I had hot flushes near on straight away, so had to have hrt, my gp took me off the hrt about five years later, scans showed my ovaries had dried up, then I was diagnosed a few years later with fibromyalgia, and guess what, the hot sweats are back, its all to do with the fibro. Im 44 now, ive had fibro, or should I say it was confirmed I had fibro about five years ago, and again recently .

  • Hello again. To finish off. Please dont put everything down to fibro unless youve exhausted all other possibillities. Good luck hope you get the sweats sorted.also have you had your thyroid checked recently ?

  • hi im having hot flushes and have been for a while i had an ablasion op nearly 4 yrs ago and havent had a period since i went to see my gp recentlly and he sent me for a hormone blood test the result was that im showing signs of pre something menopause but wont give me anything to treat it at the moment just got to sweat it out i guess ow the joys of being a woman as if cfs/me and fibro isnt enough to put up with. hope you all have a good day x

  • Hello. when a friend of mine was going through the menopause she swore by St John's Wort [SJW] - it wasn't as well known then. She would buy the dried leaves and make an infusion which she then stored in the fridge and drank a cup of 1st thing in the morning and last thing at night. She did say it was an 'acquired taste' which I take to mean -yuk but these days there are the capsules. However, if you are taking antidepressants DO NOT take SJW without consulting your GP first as SJW is known to affect how your anti - depressants work and even make your depression worse. To be safe, I would contact your GP and confirm that it is OK to have SJW with the medication you are currently taking BEFORE trying it.x

You may also like...